Skip to content
My WebMD Sign In, Sign Up
Thin Skin?
avatar
KMVINO posted:
I'm 57 years old and over the past year every time I bump or scratch any part of my arms my skin seems to tear open. It's almost like my skin is thinning. The only medications I take are Advair and Proair and occasionally 5 mg Prednisone for an alergy. Could one of these meds be causing this?
Reply
 
avatar
jerzygrl56 responded:
Wow, I'm 56 and the same thing is happening to me. That's why I came on this site! Have you had any luck finding out what can be done, if anything?
 
avatar
KMVINO replied to jerzygrl56's response:
Nothing! I asked 8 months ago and you are my only response.
 
avatar
Elizabeth_WebMD_Staff responded:
Hi KMVINO and jerzgrl56 -

I wanted to pass along a similar discussion and response from Dr. Tareen about skin fragility .

She says "Skin fragility can be caused by a host of factors such as hormonal imbalances (such as increased cortisol or thyroid abnormalities) as well as various vitamin deficiencies. Sun damage can also lead to skin fragility but typically not at the young age of 38. You should consult your medical doctor or dermatologist for a full skin examination and potential blood work."

Also check out this resource, A Wrinkle in Time: Preventing Damage to Aging Skin , which discusses what happens to our skin as we age.

Hope this is helpful,
Elizabeth


Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Eczema - Part IExpert
Dear Readers, Of all the skin conditions I see, the most frustrating for both me and my patients has to be eczema. The most common form ... More
Was this Helpful?
23 of 30 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.